Hi everyone. I was on benicar/hct 20/12.5 for 5 weeks AND DO NOT WANT TO GO BACK ON HCT because it raised my blood glucose froom 81 to 100 and also raised my cholesterol.
I have been taking Benicar 20mg (without the HCT) for about 2.5 months and it seems to control my BP most of the time. On Oct 10th my reading were about 121/81. But now 4 days later they are 134/94! I take my medication every day between 4pm-5:30pm and exercise most days. This has happened before with Benicar 20; i.e BP gets high for a few days and then goes back down. Has anyone else experienced this!!! It is very frustrating and disheartening when you think your medication is working and then it seems like it just stops!
It happens to all of us. As you know, it's important to always take your blood pressure at the same time. It is normal for us to have elevated blood pressure, even while on antihypertensive drugs. That's because blood pressure varies throughout the day, depending on our activities, emotional highs & lows, the food we eat, smoking & alcohol consumption, etc. etc.
What you don't want to see is a consistency in getting higher blood pressure readings. If that happens, you know it's time for a dosage increase or an addition of another medication.
Last edited by flowergirl2day; 10-15-2007 at 07:27 PM.
Thanks for answering flowers2! Yes it seems like it works for weeks and then for a week I will have high readings in the 140/90 range! I hope it goes back down again. I will work on taking the benicar at exactly 4:00pm every day. It just seems wierd that my blood pressure was down consistently 10/9 and before for weeks and now fro the past few days it has been running high.
Ok now my blood pressure is back down for the past 2 days
after a period of days of my blood pressure running in the 130s over the 90s; I have measured it for the last 2 days and it is the 115-122/74-82 range. But I wish it would stay in this range. I take 20mg Benicar
Mine is also doing that... even on the benicar it was spiking a lot. And whenever I go to the dr office even on the medication it would still go up to like 150/90. I'm looking into side effects of it right now though.